Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 50, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2017, 4:23 PM CDT for Clinton County, Washington County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 3, 2017, 4:56 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WUUS53 KLSX 032123
SVRLSX
ILC027-189-032215-
/O.NEW.KLSX.SV.W.0050.170403T2123Z-170403T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
423 PM CDT MON APR 3 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Clinton County in south central Illinois...
Northern Washington County in south central Illinois...
* Until 515 PM CDT.
* At 423 PM CDT, a severe thunderstorm was located near Okawville,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nashville, Centralia, Okawville, Wamac, Irvington, Shattuc,
Hoyleton, Hoffman, Covington, Richview, Addieville, New Minden,
Huegely, Frogtown, Posey and Ferrin.
This includes Interstate 64 in Illinois between exits 41 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 8955 3847 8959 3865 8914 3839 8915
TIME...MOT...LOC 2123Z 246DEG 26KT 3841 8946
HAIL...1.00IN
WIND...60MPH
$$
Tilly2 follow-up statements
981 WWUS53 KLSX 032139 SVSLSX Severe Weather Statement National Weather Service St Louis MO 439 PM CDT MON APR 3 2017 ILC027-189-032215- /O.CON.KLSX.SV.W.0050.000000T0000Z-170403T2215Z/ Clinton IL-Washington IL- 439 PM CDT MON APR 3 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EAST CENTRAL CLINTON AND NORTHEASTERN WASHINGTON COUNTIES... At 439 PM CDT, a severe thunderstorm was located 8 miles northeast of Nashville, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Nashville, Centralia, Wamac, Irvington, Shattuc, Hoyleton, Hoffman, Richview, New Minden, Posey and Huegely. This includes Interstate 64 in Illinois between exits 50 and 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3834 8943 3853 8940 3865 8914 3839 8915 TIME...MOT...LOC 2139Z 247DEG 26KT 3845 8931 HAIL...<.75IN WIND...60MPH $$ Tilly
231
WWUS53 KLSX 032156
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
456 PM CDT MON APR 3 2017
ILC027-189-032205-
/O.CAN.KLSX.SV.W.0050.000000T0000Z-170403T2215Z/
Clinton IL-Washington IL-
456 PM CDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3834 8943 3853 8940 3865 8914 3839 8915
TIME...MOT...LOC 2154Z 246DEG 26KT 3850 8917
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:55 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 3, 3:55 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 355 PM CDT Mon Apr 3 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 355 PM CDT Mon Apr 3 2017 Upper level TROF is swinging thru our forecast area currently and is helpng to kick off scattered to numerous showers and thunderstorms, mainly in areas where the moisture convergence is most focused: for areas near and south of I-70. The potential for an isolated occurrence of large hail or damaging wind gust will persist until around sunset. Coverage of these SHRA/TSRA will gradually fade as they exit to the east this evening and should be gone at or shortly after midnight. At this point, there will be a brief interlude of quiet wx for our area until the next system--already barreling thru the southwestern CONUS--approaches and begins to affect our area by Tuesday night. Models have been fairly consistent, however, at advertising a moderately strong RIDGE-runner disturbance that will bring the chance for showers to areas northwest and west of STL metro for Tuesday afternoon but at the time it should have limited moisture to work with and so kept PoPs below likely category. The higher PoPs and more persistent pcpn looks set to hold off until Tuesday night with lift from the main system entering our region. With clouds expected to be the most persistent for areas north of I- 70...made the largest adjustments from MOS to this area, leaning warm on min temps tonight and cool on max temps Tuesday. Elsewhere, stayed close to a MOS blend. TES .LONG TERM... (Tuesday Night through Next Monday) Issued at 355 PM CDT Mon Apr 3 2017 The main show from the southwestern CONUS storm system will enter our region Tuesday evening and proceed at a slow enough forward speed to persist thru much of the day on Wednesday and into Wednesday night. Based on the expected surface LOW track from southwestern MO thru the STL metro area and taking a slight right into southern IL as the system aloft begins to deepen, the highest PoPs and QPF will be to the left of this track across central and northern MO and into central IL. The best chances for thunder will generally be near and to the right of this track. The models have trended a tad colder than 24hrs ago, enough to where the outlier wet snow mixing in with rain solution for parts of our northern and northeastern CWA (mainly in central IL) looks a bit more plausible. Still, ground temps and boundary layer temps will be such that it will be very difficult still to accumulate any snow, even on grassy surfaces. The system begins pulls far enough away by Thursday for the pcpn mode to switch to something more along the lines of diurnally driven shower potential during the afternoon hours and have continued to maintain that mention, particularly for southeastern MO and far southern IL. These showers should fade promptly by sundown. A dry period is then expected for Friday thru Sunday, beginning with what could be some patchy frost potential early Friday morning with mins in the low-mid 30s, with temps then surging to much above average heading into the weekend as southerly flow kicks in and strengthens. An unsettled period of wx will then be ushered in for next Monday as flow aloft becomes southwest and brings in a new round of disturbances with continued above normal temps. TES && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1145 AM CDT Mon Apr 3 2017 Surface low pressure will track east northeast across the area today at a track that looks to be just north of COU and STL. Short range models have scattered showers and thunderstorms across the area this afternoon into early evening, with a bit of a bump in coverage after 20z. This seems to fit current radar trends pretty well so do not expect a solid area of rain. Cielings not cooperating with conditions ranging from IFR over COU to close to VRF over UIN. CONShort wants to bring VFR conditions to the STL area by 18z...but according to observations I don't see that happening. There are numerous breaks to the south but all obs still indicate MVFR. Will keep it MVFR for a couple more hours them perhaps raise it for a short time. Looks like MVFR clouds return this evening and remain overnight. Slow improvement Tuesday afternoon. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 3, 4:02 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 402 PM CDT Mon Apr 3 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 402 PM CDT Mon Apr 3 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated severe thunderstorms are possible across southwest Illinois through early this evening. The main severe weather threat is large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible through early this evening in southwest Illinois. TES
In the hours before
Local storm report, Apr 3, 2:16 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CDT MON APR 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL O'FALLON 38.60N 89.91W
04/03/2017 U0.25 INCH ST. CLAIR IL TRAINED SPOTTER
.
&&
NWS ST LOUIS MO
IRIS SYSTEMLocal storm report, Apr 3, 2:57 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT MON APR 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL UNION 38.45N 91.01W
04/03/2017 U0.25 INCH FRANKLIN MO TRAINED SPOTTER
.
&&
NWS ST LOUIS MO
IRIS SYSTEMSpecial weather statement, Apr 3, 3:49 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service St Louis MO
349 PM CDT MON APR 3 2017
ILZ069-070-074-101-032130-
Marion IL-St. Clair IL-Clinton IL-Washington IL-
349 PM CDT MON APR 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLINTON...WASHINGTON...
WEST CENTRAL MARION AND SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 430 PM
CDT...
At 349 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Germantown to near New Athens. Movement
was east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Centralia, Carlyle, Nashville, New Athens, Okawville, Sandoval,
Germantown, Wamac, Central City, Odin, Beckemeyer, Lively Grove,
Shattuc, St. Libory, Bartelso, Beaucoup, Hoyleton, Lenzburg,
Johannisburg and Hoffman.
This includes Interstate 64 in Illinois between exits 34 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3871 8895 3830 8930 3826 8992 3829 8992
3828 8991 3828 8990 3830 8991 3859 8950
TIME...MOT...LOC 2049Z 255DEG 23KT 3854 8950 3827 8989
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:49 PM CDT | Special Weather Statement | LSX | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.